Hypopigmentation



Related Terms: Hyperpigmentation, Post-inflammatory Hyperpigmentation, Sunscreen, Allergic Contact Dermatitis, Kojic Acid, Acne Scars, Acne, Chemical Peels

Recently Answered Questions


How can hypopigmentation be treated in an infant?
Query: Hello doctor, My 6-week-old daughter has got white hypopigmented areas on bilateral groins and both inner thighs more in the left groin. Also, they seem to be appearing near the umbilicus and upper chest. We are very worried about it and want to know if there is any treatment available for it. Your ...  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have gone through the attachments (attachment removed to protect patient identity). She seems to have trichrome vitiligo which is an indication of active disease. I would like to know the duration. Were they present at birth? Is it spreading? Did you...  Read Full »
 
My face is looking very uneven after laser treatment. Is it hypopigmentation?
Query: Hello doctor, I had taken 3 peel and 3 lasers (Q-switching) for skin lightening. I have dark skin. After the treatment my cheeks have become very fair and it does not get tanned also. However the rest of the face is still dark. It has developed after the Q-switching session. I want to know is this h...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. It is post-inflammatory hypopigmentation. In most cases it is temporary and will automatically revert back to normal in few weeks and sometimes in few months. Do not intentionally go for sun exposure as it may worsen your condition. Which peel did they use? Wh...  Read Full »
 
Got skin whitening as a side effect of Gleevec. Will this go away?
Query: Hi doctor, I have CML-CP. I am on Gleevec for the last one year. My query is about the skin whitening as it has turned too white. Will this side effect go away?  Read Full »
Dr. Prasad Eswaran
Medical Oncologist

Answer: Hi, Welcome to icliniq.com. Skin whitening is technically called hypopigmentation. This is the usual side effect of Gleevec (Imatinib) and usually harmless. Usually, it is reversible once the drug is stopped. However, evidences for stopping the drug are limited and no consensus exists on drug cessat...  Read Full »
 
What is the skin patch on my lip that gets white and dries out?
Query: Hello doctor, I have had this patch of skin above my top lip for the past couple of weeks. It has not worsened or disappeared. It is white and dries out. I have been putting on ointments but nothing seems to improve it. It does not have bumps.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. It seems like Pityriasis Alba which is patchy post inflammatory hypopigmentation, usually on the face, in those who have dry skin or are atopic. I suggest you use Tacrolimus 0.03 % ointment, twice daily. Rub it in. Do you use a moisturizer on your face? How do you wa...  Read Full »
 
Baby has white patch on cheeks though pimples are gone. Is it seborrheic dermatitis?
Query: Hello doctor, My 1 and a half month old baby is having mild cradle cap and cluster of red pimples on his face. The area is quite dry even though the pimples are gone. This has left a white patch or discoloration on his cheeks. Is this atopic dermatitis or seborrheic dermatitis? How long will it l...  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern and I have viewed the images (attachment removed to protect patient identity). The baby has post-inflammatory hypopigmentation due to seborrheic dermatitis. It is nothing serious and will go with time. I suggest you apply Desowen lotion (D...  Read Full »
 
What treatment can be had for scratch marks in a 4-year-old?
Query: Hello doctor, My daughter who is 4 years old had got a scratch mark three months ago. It has left a brown mark. It is a little white in the middle. Is it a scar? Will it go away soon? I have attached few images for your reference.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern and I have viewed the images (attachment removed to protect patient identity). She has some postinflammatory pigmentary changes at the site of the trauma, that is hyperpigmentation and hypopigmentation. However, there is nothing to worry as t...  Read Full »
 
Can I use Nexret gel for anti-aging?
Query: Hi doctor, I am a 35 year old female with borderline oily skin living in a very humid city. Only gel-based products work for my skin. I was wondering if I could start using Nexret gel, as a night treatment for anti-aging and general maintenance on a long-term basis. I have a few sun spots and pimpl...  Read Full »
Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have seen your query and concern. Please attach a picture if possible, for better evaluation. I suggest using Nexret gel (Tretinoin) 0.04 % daily at night, but not on a long-term basis because it can cause hypopigmentation. You can use it for 1 to 2 months, and then yo...  Read Full »
 
Why is the color of skin under breast weird?
Query: Hi doctor, I am 19 years old. About three days ago, I could see that the color of skin under my breast was weird. It does not hurt or itch. It is only on my left breast and on my right breast there is only like five small spots. I am very scared what it might be.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. There is a possibility of pityriasis versicolor. Pityriasis versicolor is a superficial fungal infection caused by Malassezia furfur. The infection is more common in hot and humid weather conditions, which favor the growth of the fungus. Clinically, it present...  Read Full »
 
Why am I having hive like rash on my hand only?
Query: Hello doctor, I am 25 years old female with no other symptoms. I had this hive like rash appear on the top of my right hand only. Has not spread, just gotten a deeper red color. Has some scab like areas I think because I scratched it at first. Does not itch anymore. Have not used any new products o...  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. In my opinion, you have got an allergic reaction to something like it could be an insect bite or it could be some reaction to wild plants or weeds. It is good that you have used Hydrocortisone and I will recommend you to use it for another...  Read Full »
 
I have brown spots on nose for two weeks. Please help.
Query: Hi doctor, I have brown spots on my nose for two weeks. It keeps on appearing more and more. I have tried to apply drops of lemon juice but it does not disappear. I have been experiencing painful upper middle back pain.  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. Please do not try any more home remedies as we do not know these can react with skin and in such condition, the skin will be initially red and later heal by more hyperpigmentation. So please avoid these. Just apply sunblock like Neutrogena...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Hypopigmentation? We have medical experts to help you right away.

Ask a Doctor Online Now!